Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 6:51 AM CDT for 9 counties in Illinois. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 6:51 AM CDT (11:51 UTC)
- Expired
- Jun 18, 2009, 7:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:57 AM CDT | TSTM WND DMG | Hume, IL | LARGE TREE DOWN |
| Jun 18, 7:03 AM CDT | TSTM WND DMG | 4 Nw Neoga, IL | TREE DOWN NEAR LAKE MATTOON |
| Jun 18, 7:03 AM CDT | HAIL 0.88 | 3 Nw Mattoon, IL | |
| Jun 18, 7:05 AM CDT | TSTM WND DMG | Neoga, IL | TREES AND POWER LINES DOWN, SHED BLOWN APART, SIDING OFF A HOUSE. |
| Jun 18, 7:10 AM CDT | TSTM WND DMG | Sidney, IL | 1 FOOT DIAMETER TREE DOWN. |
| Jun 18, 7:10 AM CDT | TSTM WND GST 70 | Indianola, IL | |
| Jun 18, 7:38 AM CDT | TSTM WND DMG | Chrisman, IL | POWER POLE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:12 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 181151
SVRILX
ILC019-023-029-035-041-045-139-173-183-181230-
/O.NEW.KILX.SV.W.0079.090618T1151Z-090618T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
651 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
EASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
EASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 730 AM CDT.
* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF RANTOUL TO 12 MILES EAST OF TUSCOLA TO
8 MILES SOUTHWEST OF SULLIVAN...AND WAS MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWMAN...
HUMBOLDT...
HOMER...
HINDSBORO...
COOKS MILL...
BROADLANDS...
WINDSOR...
OGDEN...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...ALLERTON...
ARCOLA...ASHMORE...BROCTON...CAMARGO...CASEY...CATLIN...CHARLESTON...
CHRISMAN...CLARKSVILLE...DANVILLE...DENNISON...FAIRMOUNT...FITHIAN...
GEORGETOWN...GIFFORD...GREENUP...HUME...JANESVILLE...JEWETT...
KANSAS...LERNA...MARTINSVILLE...MATTOON...NEOGA...OAKLAND...
OAKWOOD...OLIVER...PARIS...PHILO...RARDIN...REDMON...RIDGE FARM...
SIDELL...SIDNEY...TILTON...TOLEDO...VERMILION...VILLA GROVE...
WESTERVELT...WESTFIELD AND WESTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...INTENSE DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.
&&
LAT...LON 3947 8754 3918 8818 3948 8890 3982 8817
4032 8816 4029 8753
TIME...MOT...LOC 1150Z 297DEG 36KT 4018 8805 3977 8806
3950 8868
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 181206
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT THU JUN 18 2009
ILC019-023-029-035-041-045-139-173-183-181230-
/O.CON.KILX.SV.W.0079.000000T0000Z-090618T1230Z/
COLES IL-CUMBERLAND IL-CLARK IL-SHELBY IL-MOULTRIE IL-DOUGLAS IL-
EDGAR IL-CHAMPAIGN IL-VERMILION IL-
706 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR VERMILION...EASTERN CHAMPAIGN...EDGAR...DOUGLAS...SOUTHERN
MOULTRIE...CENTRAL SHELBY...NORTHERN CLARK...CUMBERLAND AND COLES
COUNTIES...
AT 705 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FITHIAN TO BROCTON TO GAYS...MOVING SOUTHEAST AT 40
MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...COLES
COUNTY AIRPORT...ISABEL...SIDELL...REDMON...NEOGA...ETNA...REDMON...
LERNA...CATLIN AND TRILLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3947 8754 3918 8818 3948 8890 3982 8817
4032 8816 4029 8753
TIME...MOT...LOC 1205Z 297DEG 36KT 4011 8788 3970 8789
3943 8851
$$
AUTEN000
WWUS53 KILX 181234
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 AM CDT THU JUN 18 2009
ILC019-023-029-035-041-045-139-173-183-181244-
/O.EXP.KILX.SV.W.0079.000000T0000Z-090618T1230Z/
COLES IL-CUMBERLAND IL-CLARK IL-SHELBY IL-MOULTRIE IL-DOUGLAS IL-
EDGAR IL-CHAMPAIGN IL-VERMILION IL-
734 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR VERMILION...EASTERN
CHAMPAIGN...EDGAR...DOUGLAS...SOUTHERN MOULTRIE...CENTRAL SHELBY...
NORTHERN CLARK...CUMBERLAND AND COLES COUNTIES EXPIRED AT 730 AM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3947 8754 3918 8818 3948 8890 3982 8817
4032 8816 4029 8753
TIME...MOT...LOC 1206Z 297DEG 36KT 4011 8787 3970 8788
3943 8850
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:39 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 18, 6:39 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 639 AM CDT THU JUN 18 2009 .DISCUSSION... ISSUED 330 AM CDT THU JUN 18 2009 FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74 NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT PERFECT. RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS 1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER THE ROCKIES. SHORT TERM...TODAY THROUGH SATURDAY NIGHT. THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER 80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C. THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN IL. CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER NORTH THAN THIS MORNINGS MCS. MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO 10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON HEAT INDICES PEAK FROM 100 TO 104F. CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING. LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL THOUGH BEST CHANCES WILL BE EAST OF IL. LONG TERM...SUNDAY THROUGH WEDNESDAY. UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND 00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH 00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND WITH HIGHS IN MID TO UPPER 80S. HUETTL && .AVIATION... ISSUED 645 AM CDT THU JUN 18 2009 STRONG TO SEVERE THUNDERSTORMS WITH MCS FROM IL RIVER SE TO I-72 TO IMPACT CENTRAL IL AIRPORTS THROUGH 15Z/10 AM. EXPECT NNW WIND GUSTS OF 30 TO 45 KTS WITH IFR CEILINGS AND VSBYS POSSIBLE WITH HEAVY RAINS FROM THUNDERSTORMS ESPECIALLY ALONG I-72 TAF SITES FROM SPI TO DEC TO CMI NEXT HOUR OR TWO. GETTING STRONG NE WIND GUSTS OF 25 TO 35 KTS ON BACK SIDE OF MCS AT PIA AND EXPECT TO OCCUR AT OTHER CENTRAL IL TAF SITES TOO INTO MID MORNING TIL ABOUT 15Z/10 AM. MCS TO PASS SE OF CENTRAL IL BY MIDDAY WITH SCATTERED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ESPECIALLY ALONG I-74 CORRIDOR WHILE CONVECTION MORE ISOLATED SW BY SPI CLOSER TO BUILDING UPPER LEVEL RIDGE INTO MO AND SOUTHERN IL. ANOTHER MCS COULD DEVELOP TONIGHT BUT APPEARS TO BE NORTH OF CENTRAL IL SO KEPT TAF SITES DRY TONIGHT WITH MVFR FOG POSSIBLE OVERNIGHT. AFTER GUSTY WINDS THROUGH MID MORNING FROM MCS EXPECT SSW WINDS 10 TO 15 KTS WITH GUSTS NEAR 20 KTS THIS AFTERNOON AND JUST BELOW 10 KTS TONIGHT AS CENTRAL IL GETS IN WARM SECTOR WITH WARM FRONT LIFTING NE OF AREA. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 6:48 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 648 AM CDT THU JUN 18 2009 ILZ027>031-037-191100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AGAIN THIS AFTERNOON AND THIS EVENING. ILZ036-040-041-047-049-050-191100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. ALTHOUGH ILLINOIS RIVER STAGES WILL CONTINUE A SLOW FALL...THE RIVER WILL REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AGAIN THIS AFTERNOON AND THIS EVENING. ILZ038-042>046-048-051>057-061>063-067-068-073-191100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE- PIATT-SANGAMON-SHELBY-VERMILION- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY AGAIN LATE THIS AFTERNOON AND THIS EVENING. ILZ066-071-072-191100- CLAY-EFFINGHAM-RICHLAND- 648 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING THE EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY AGAIN LATE THIS AFTERNOON AND THIS EVENING. CHURCHILL
In the hours before
Special weather statement, Jun 18, 3:53 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 AM CDT THU JUN 18 2009
ILZ027>029-036-181000-
FULTON-KNOX-PEORIA-STARK-
353 AM CDT THU JUN 18 2009
...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...PEORIA AND
STARK COUNTIES UNTIL 500 AM CDT...
AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONMOUTH...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ABINGDON...
GALESBURG...
KNOXVILLE...
GILSON...
MAQUON...
WILLIAMSFIELD...
OTHER LOCATIONS AFFECTED INCLUDE...DELONG...DAHINDA...MONICA AND
KICKAPOO.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4115 8967 4056 8969 4058 9046 4109 9045
4116 9044
TIME...MOT...LOC 0853Z 273DEG 42KT 4089 9061
AUTENLocal storm report, Jun 18, 6:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
640 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 AM TSTM WND DMG ABINGDON 40.80N 90.40W
06/18/2009 KNOX IL MESONET
NUMEROUS LARGE LIMBS DOWN. SHINGLES BLOWN OFF ROOF. SWOP
REPORT.
0404 AM HAIL ABINGDON 40.80N 90.40W
06/18/2009 E0.75 INCH KNOX IL MESONET
SWOP REPORT
0438 AM TSTM WND DMG YATES CITY 40.78N 90.01W
06/18/2009 KNOX IL TRAINED SPOTTER
UP TO 3 FOOT DIAMETER TREES DOWN
0438 AM TSTM WND GST YATES CITY 40.78N 90.01W
06/18/2009 E70.00 MPH KNOX IL FIRE DEPT/RESCUE
SMALL TRAILER MOVED
0446 AM TSTM WND DMG ELMWOOD 40.78N 89.97W
06/18/2009 PEORIA IL EMERGENCY MNGR
GRAIN BIN BLOWN DOWN, TREES AND POWER LINES DOWN.
0452 AM TSTM WND DMG PEORIA 40.74N 89.61W
06/18/2009 PEORIA IL NWS EMPLOYEE
NUMEROUS TREES DOWN
0452 AM TSTM WND DMG PEORIA 40.74N 89.61W
06/18/2009 PEORIA IL EMERGENCY MNGR
14 INCH TREE SNAPPED AT JUNCTION US-150 AND IL-6.
MULTIPLE POWER OUTAGE REPORTS IN THIS AREA ALSO ALSO
DOWNTOWN BY BRADLEY UNIVERSITY.
0454 AM TSTM WND GST 4 SW PEORIA 40.70N 89.66W
06/18/2009 M58.00 MPH PEORIA IL ASOS
AT PEORIA INTERNATIONAL AIRPORT
0504 AM TSTM WND GST 1 SSW ASTORIA 40.22N 90.36W
06/18/2009 E65.00 MPH FULTON IL TRAINED SPOTTER
0516 AM TSTM WND GST SAN JOSE 40.31N 89.60W
06/18/2009 E60.00 MPH LOGAN IL EMERGENCY MNGR
0518 AM TSTM WND GST METAMORA 40.79N 89.36W
06/18/2009 M58.00 MPH WOODFORD IL EMERGENCY MNGR
0518 AM TSTM WND GST EMDEN 40.30N 89.49W
06/18/2009 E60.00 MPH LOGAN IL EMERGENCY MNGR
0529 AM TSTM WND DMG CONGERVILLE 40.62N 89.21W
06/18/2009 WOODFORD IL TRAINED SPOTTER
SMALL BRANCHES DOWN
0533 AM TSTM WND DMG LINCOLN 40.15N 89.37W
06/18/2009 LOGAN IL NWS EMPLOYEE
4 LARGE TREE BRANCHES DOWN ACROSS SOUTHWEST AND EAST
PARTS OF TOWN.
0535 AM TSTM WND GST 1 W LINCOLN 40.15N 89.39W
06/18/2009 M72.00 MPH LOGAN IL EMERGENCY MNGR
MEASURED ON WEST SIDE OF LINCOLN
0536 AM TSTM WND GST 2 NE LINCOLN 40.17N 89.34W
06/18/2009 M63.00 MPH LOGAN IL OFFICIAL NWS OBS
AT NWS OFFICE
0548 AM FLASH FLOOD 4 N EUREKA 40.77N 89.28W
06/18/2009 WOODFORD IL EMERGENCY MNGR
WATER OVER HIGHWAY 117
0605 AM HAIL FLAT ROCK 38.90N 87.67W
06/18/2009 E2.00 INCH CRAWFORD IL LAW ENFORCEMENT
GOLFBALL TO HEN EGG SIZE HAIL
&&
GEELHARTLocal storm report, Jun 18, 6:42 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
06/18/2009 M2.45 INCH DE WITT IL CO-OP OBSERVER
FELL IN LAST 30 MINUTES
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:53 AM CDT | Special Weather Statement | ILX | Knox, Peoria, Stark | 67 min |
| Jun 18, 4:14 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Peoria, Tazewell, Woodford | 61 min |
| Jun 18, 5:00 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 45 min |
| Jun 18, 5:12 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 48 min |
| Jun 18, 5:20 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 40 min |
| Jun 18, 5:24 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell, Woodford | 56 min |
| Jun 18, 5:30 AM CDT | Tornado Warning | ILX | DeWitt, Logan, Macon, Tazewell | 45 min |
| Jun 18, 5:39 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Christian, Logan, Macon, Mason, Menard and 2 more | 66 min |
| Jun 18, 6:09 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Coles, DeWitt, Douglas, McLean and 5 more | 51 min |
| Jun 18, 7:19 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Crawford, Cumberland, Edgar, Effingham and 4 more | 56 min |
| Jun 18, 1:03 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark | 57 min |
| Jun 18, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.